Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 7, 2005, 1:33 AM CDT for Lowndes County, Montgomery County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 1:33 AM CDT (06:33 UTC)
- Expired
- Apr 7, 2005, 2:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Lowndes County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 070633
SVRBMX
ALC085-101-070700-
/O.NEW.KBMX.SV.W.0191.050407T0633Z-050407T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 AM CDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
WESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MONTGOMERY
* UNTIL 200 AM CDT
* AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTHWEST OF SNOWDOUN...OR ABOUT 8 MILES
SOUTHEAST OF HAYNEVILLE...AND MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANNELLY FIELD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3209 8656 3207 8631 3240 8608 3246 8626
3237 8652
$$
91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:30 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 7, 1:30 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 AM CDT THU APR 7 2005 MESOSCALE UPDATE... CONDITIONS HAVE COME TO A BIT OF A LULL ACROSS MOST OF THE AREA. TIGHT SURFACE PRESSURE GRADIENT HAS SHIFTED EASTWARD TO THE ALABAMA GEORGIA STATE LINE. WHILE SFC-1KM AND SFC-3KM HELICITY AXIS IS SHIFTING INTO THE I 65 CORRIDOR...HIGH HELICITY VALUES...400 TO 500 M2/S2. WHILE THATS IMPRESSIVE...INSTABILITY IS SCARCE...WITH MUCAPE FROM 250 J/KG TO 500 J/KG OVER MUCH OF CENTRAL ALABAMA...JUST A SLIVER ABOVE 500 J/KG IN OUR FAR SOUTHERN COUNTIES. EFFECTIVE SR HELICITY VALUES ARE MUCH LOWER...ON THE ORDER OF 100-150 M2/S2. CAPE IN THE -10C TO -30C ZONE HAS DECREASED TO 100 TO 200 J/KG OR LESS...WHICH REPRESENTS A FAIRLY LOW HAIL THREAT. RUC MODEL STILL INCREASES SBCAPE OVER EASTERN ALABAMA THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD...ESPECIALLY ALONG AND EAST OF THE I 85 CORRIDOR. HELICITY VALUES ARE GENERALLY FORECAST TO DECREASE... ALTHOUGH THE RUC DOES KEEP HELICITY VALUES UP A BIT OVER THE SAME AREA. ON TOP OF ALL THIS...THERE/S A FAIRLY HEFTY SQUALL LINE DOWN IN THE GULF...AND A WEAK SURFACE LOW SOUTH OF MOBILE. ALL THAT SAID...BELIEVE THE THREAT HAS DECREASED SIGNIFICANTLY FOR THE MOMENT. ISOLATED...MARGINALLY SEVERE STORMS CAN STILL BE EXPECTED...BUT FORECAST PARAMETERS DON/T SEEM TO SUPPORT A WIDESPREAD THREAT. THUS...AT LEAST FOR THE MOMENT...NO WATCHES ARE IN EFFECT FOR THE FORECAST AREA. WILL CONTINUE TO MONITOR THE SITUATION FOR ANY POSSIBLE REDEVELOPMENT AS THE MORNING PROGRESSES. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR CENTRAL ALABAMA UNTIL 7 AM THURSDAY. && 81/JD
Hazardous weather outlook, Apr 6, 1:30 PM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED APR 6 2005 ALZ011>015-017>050-071230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE THREAT OF TORNADOES IS GREATEST OVER SOUTH ALABAMA...WHILE THE THREAT OF HAIL AND DAMAGING WINDS IS GREATEST OVER SOUTH AND WEST ALABAMA THROUGH TONIGHT. THERE IS ALSO A RISK OF HEAVY RAINFALL THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS OVER WEST ALABAMA EARLY THIS AFTERNOON WILL SPREAD SLOWLY EASTWARD ACROSS THE STATE. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA. MINOR RIVER FLOODING WILL ALSO CONTINUE ON THE LOWER ALABAMA RIVER. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY). A DEEP UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH ALABAMA ON THURSDAY. THE AIRMASS WILL BE UNSTABLE ENOUGH ACROSS THE EASTERN COUNTIES FOR THE POSSIBILITY OF A FEW SEVERE STORMS...WITH THE MAIN THREAT BEING LARGE HAIL. RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND. FLOODING LEVELS WILL BE DEPENDENT ON THE AMOUNT OF RAINFALL OVER THE NEXT 24 HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY AND THURSDAY.
In the hours before
Special weather statement, Apr 6, 10:09 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1009 PM CDT WED APR 6 2005 ALZ022-070345- PICKENS- 1009 PM CDT WED APR 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 1045 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER COCHRANE...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MEMPHIS...COCHRANE... PICKENSVILLE...ALICEVILLE...CARROLLTON...ETHELSVILLE...REFORM AND GORDO THROUGH 1045 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Apr 6, 10:50 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1050 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM NON-TSTM WND GST DELTA 33.44N 85.69W
04/06/2005 48 MPH CLAY AL EMERGENCY MNGR
DAMAGE TO HOUSE AND PORCH REPORTED TO LINEVILLE POLICE
DEPARTMENT.
&&
JSSLocal storm report, Apr 7, 12:17 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 AM CDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL GORDO 33.32N 87.90W
04/06/2005 0.75 INCH PICKENS AL STORM CHASER
PENNY SIZE HAIL REPORTED IN GORDO BY PUBLIC.
1150 PM TSTM WND DMG JASPER 33.85N 87.27W
04/06/2005 WALKER AL AMATEUR RADIO
TREES DOWN IN JASPER ON HWY 269 REPORTED BY HAM OPERATOR.
1157 PM HAIL JASPER 33.85N 87.27W
04/06/2005 0.75 INCH WALKER AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN JASPER ON HWY 269 REPORTED BY
SPOTTER.
&&
JSSSpecial weather statement, Apr 7, 12:28 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1228 AM CDT THU APR 7 2005 ALZ011>014-022-030>031-070600- 1228 AM CDT THU APR 7 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 105... FAYETTE GREENE LAMAR MARION PICKENS SUMTER WINSTON ALZ015-017-023>025-032>035-039>044-070600- 1228 AM CDT THU APR 7 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 105... AUTAUGA BIBB BLOUNT CHILTON DALLAS ELMORE HALE JEFFERSON LOWNDES MARENGO MONTGOMERY PERRY SHELBY TUSCALOOSA WALKER
Special weather statement, Apr 7, 12:28 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WATCH NUMBER NATIONAL WEATHER SERVICE BIRMINGHAM AL 1228 AM CDT THU APR 7 2005 ALZ011>014-022-030>031-070600- 1228 AM CDT THU APR 7 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 135... FAYETTE GREENE LAMAR MARION PICKENS SUMTER WINSTON ALZ015-017-023>025-032>035-039>044-070600- 1228 AM CDT THU APR 7 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 105... AUTAUGA BIBB BLOUNT CHILTON DALLAS ELMORE HALE JEFFERSON LOWNDES MARENGO MONTGOMERY PERRY SHELBY TUSCALOOSA WALKER
Special weather statement, Apr 7, 1:12 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 112 AM CDT THU APR 7 2005 ALZ039-070700- MARENGO- 112 AM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 200 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MYRTLEWOOD...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MYRTLEWOOD... JEFFERSON...LINDEN...PROVIDENCE...DAYTON AND FAUNSDALE THROUGH 200 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 45 min |
| Apr 6, 10:22 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 23 min |
| Apr 6, 10:31 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 44 min |
| Apr 6, 11:05 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 40 min |
| Apr 6, 11:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 47 min |
| Apr 6, 11:31 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 44 min |
| Apr 6, 11:51 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
| Apr 7, 12:00 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo | 45 min |
| Apr 7, 12:33 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 42 min |
| Apr 7, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 41 min |
| Apr 7, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.